# SDR 2017FA0000381

- Difficulty date: July 20, 2017
- Submitted: August 9, 2017
- Operation: General aviation
- Aircraft: N527CL
- Engine: R2800
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve
- Condition: Failed
- Location: Nr 4 Exhaust
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

APPROXIMATELY 25 HOURS INTO PHASE 1 OF THE EXPERIMENTAL AMATEUR BUILT FLIGHT TEST,  WHILE AIRBORNE OVER THE HOME AIRPORT, KLNR, THE EXHAUST VALVE IN THE NR 4 LOWER CYLINDER FAILED, DROPPING THE HEAD OF THE VALVE INTO THE COMBUSTION CHAMBER.  THE PILOT SHUT THE ENG DOWN AND THE ACFT WAS LANDED ON THE RUNWAY WITHOUT INCIDENT.  THE CAUSE OF THE EXHAUST VALVE FAILURE HAS NOT BEEN DEFINITIVELY DETERMINED.
